Thus, the search for circulating IgA antibodies in LABD seems to be neither sensitive nor specific for the diagnosis of the disease. Taking into account all the remarks reported above and the wide heterogeneity of the disease, an assessment of worldwide accepted diagnostic criteria for LABD is required and a consensus for the definition of the disease is needed.
In particular, several key questions should be addressed, including the following: 1 How pertinent is it to define a disease based on immunofluorescence findings? Copyright: All rights reserved. No part of this publication may be translated into other languages, reproduced or utilized in any form or by any means, electronic or mechanical, including photocopying, recording, microcopying, or by any information storage and retrieval system, without permission in writing from the publisher.
Drug Dosage: The authors and the publisher have exerted every effort to ensure that drug selection and dosage set forth in this text are in accord with current recommendations and practice at the time of publication. However, in view of ongoing research, changes in government regulations, and the constant flow of information relating to drug therapy and drug reactions, the reader is urged to check the package insert for each drug for any changes in indications and dosage and for added warnings and precautions.
A string of (clinical) pearls about drug-induced linear IgA disease
Disclaimer: The statements, opinions and data contained in this publication are solely those of the individual authors and contributors and not of the publishers and the editor s. The publisher and the editor s disclaim responsibility for any injury to persons or property resulting from any ideas, methods, instructions or products referred to in the content or advertisements. Forgot your password? Institutional Login Shibboleth or OpenAthens For the academic login, please select your organization on the next page. Forgot Password? Sign up for MyKarger Institutional Login. Download Fulltext PDF.
Free Access. Related Articles for " ". Dermatology ; Go to Top Abstract. Oily skin with large pores, hypertrichosis, and excessive sweating are common features. Pigmented skin tags, acanthosis nigricans, and psoriasis are also encountered. Cutaneous manifestations of acromegaly are various and prominent, and are an important clue for the early diagnosis and treatment of this high-morbidity disorder. Cowden syndrome is a rare genodermatosis of autosomal dominant inheritance characterized by multiple hamartomas in several organs and an increased risk of malignancies.
Linear IGA Dermatosis - StatPearls - NCBI Bookshelf
We present the case of a year-old man with a history of benign and malignant thyroid disease, intestinal polyposis, and Chiari malformation. He had several trichilemmomas, papillomatosis of the oral cavity, macular pigmentation of the glans penis, among other clinical features suggestive of Cowden syndrome. Given the suspicion, genetic study was conducted and PTEN mutation was identified. Cowden syndrome affects , individuals. Mucocutaneous lesions are almost always present and there may be other typical features involving other organs, namely thyroid, colon, and brain.
Mucocutaneous lesions may be the initial manifestation of this disorder and usually precede the onset of malignant lesions, making timely diagnosis essential for proper monitoring and screening. Linear IgA bullous dermatosis is a rare autoimmune vesiculobullous disease characterized by linear deposition of IgA along the basement membrane zone. It is classically idiopathic, but may also arise secondary to drug exposure. A heterogeneous spectrum of clinical features has been described, including a rare, morbid variant mimicking toxic epidermal necrolysis.
Herein, we present a case of vancomycin-induced linear IgA bullous dermatosis that manifested clinically as toxic epidermal necrolysis and resolved with dapsone therapy. Primary localized cutaneous amyloidosis refers to a group of disorders characterized by deposition of amyloid in the dermis without any systemic involvement. It comprises the following clinical types: macular, lichenoid, nodular, and biphasic. There are also rare variants such as amyloidosis cutis dyscromica and poikiloderma-like cutaneous amyloidosis.
We report a case of primary cutaneous amyloidosis in a year-old boy with unusual pigmentation of various patterns reticulate and diffuse pigmentation with mottling and rippling at places and hypopigmented atrophic macules. Our patient also had nail, oral, and mucosal pigmentation that have not been described.
Amyloid deposits were shown histopathologically in both hyperpigmented and hypopigmented macules. We present a year-old boy who developed a generalized urticarial eruption, malar rash, fever, and arthralgia within one week of initiating minocycline therapy for acne. His workup showed positive antinuclearand anti-histone antibodies. His symptoms quickly resolved after discontinuing minocycline and starting oral prednisone. We believe the constellation of his symptoms, laboratory findings, and temporalassociation of minocycline initiation was suggestive of minocycline-induced lupus.
Unique to this case is that his urticarial presentation was so striking that it could have been initially regarded as drug induced urticaria without considering drug-induced lupus. Since minocycline is so widely prescribed for acne among the dermatology community, we believe that it is important for dermatologists to be aware of this alternative clinical presentation of minocyclineinduced lupus.
- Child protection.
- Timing...The Key To Life.
The association between guttate psoriasis and infection with group A Streptococcus GAS has been well established in the medical literature. However, responses to treatments aimed at GAS eradication such as systemic antibiotics or tonsillectomy are inconsistent. Further complicating treatment recommendations for a disease with a suspected microbial trigger, the standard therapy for severe psoriasis is with systemic immunosuppressant medications. This case report illustrates the role ofGAS as a trigger for acute onset severe psoriasis in a child whose skin disease initially worsened with a trial of methotrexate.
An immune evaluation confirmed a co-existing selective antibody deficiency. Subsequent treatment with intravenous immune globulin dramatically improved his underlying immune function and decreased GAS infections.
This improvement in overall immune function and decrease in GAS infections cleared his skin disease. An interval change in formulation to subcutaneous immune globulin was not as effective. Multiple endocrine neoplasia MEN type I, an autosomal dominant disorder caused by mutations in the MEN1 gene, is classically associated with parathyroid, pituitary, and pancreatic tumors.
Patients with MEN type I also frequently exhibit multiple cutaneous lesions, specifically facial angiofibromasand collagenomas. Mycosis fungoides MF is the most common cutaneous T cell lymphoma that involves the oral mucosal. The manifestation of lesions within the oralcavity generally correlates with a poor prognosis.
Management of MF includes skin directed therapies and localized radiation treatment, with systemicbiologic therapies and chemotherapy used for more advanced stages. The clinical and histologic features of MF in a patient with oral disease are reviewed. Methylisothiazolinone MI is commonly used as a preservative in personal care products and is a frequent cause of allergic contact dermatitis. Wepresent a patient with allergic contact dermatitis caused by MI in hair care products and discuss this allergen to bring attention to this common cause ofcontact dermatitis, and to highlight its frequent use in hair care products.
Eccrine spiradenoma ES typically presents as a solitary tender lesion. Multiple ES is a rare variant of ES and can present in a segmental, linear, blaschkoid, or zosteriform pattern. The etiology of multiple ES is unknown, but several theories have been suggested including a multipotent stem cell origin. Development of LAD in adulthood can be clinically polymorphic, mimicking dermatitis herpetiformis DH , bullous pemphigoid BP , pemphigus vulgaris, erythema multiforme and toxic epidermal necrolysis TEN.
A critical reappraisal of the DI-LAD literature has questioned whether many of these drugs are truly etiologic, based on the paucity of reports of rechallenging with the suspected medication, or utilization of the Naranjo algorithm for assessing adverse drug reactions. Prieto-Barrios et al presented the case of a year-old woman with a cutaneous eruption of sudden onset after vancomycin treatment.
Because of the initial clinical suspicion of TEN, and considering the recent literature of successful use of etanercept in such cases, she was treated with a single dose of this antitumour necrosis factor anti-TNF agent. Subsequently, the exanthem progression stopped and resolution occurred in a few days. This is the initial report of LAD treated with etanercept in the English literature. Complete resolution was noted after 6 weeks, following discontinuation of the drug and initial treatment with methylprednisolone.
He responded rapidly following discontinuation of vancomycin and meropenem and administration of dapsone. In addition to the classical neutrophilic infiltrate, cases of DI-LAD may also demonstrate numerous eosinophils and even flame figures.
Patient sera reacted with the dermal side of salt-split skin and with the recombinant noncollagenous i. Pereira AR, et al. Vancomycin-associated linear IgA disease mimicking toxic epidermal necrolysis. An Bras Dermatol ; 91 5 suppl : Fortuna G, et al.